First time posting. I was diagnosed with PCOS when I was 14. I had two boys,now 12 and 16. I conceived without having no cycle. I am very irregular sometime up to 5yrs without a cycle. I now have been trying to conceive with my partner for two years and had 3 miscarriages in the past year. I started a cycle on July 26th and ended on July 31st. The Doctor gave me Metformin which I started on Aug 1st. Three days after my cycle and two days on 850mg of Metformin I felt the common symptoms of the pill. Had diarrhea for the two days, dizzy and nauseous. But I also, felt cramps on one side and my breast started getting swollen and tender nipples. To this day, I am feeling these symptoms, moodiness, cramping, metallic taste, very sore breasts, nausea, certain foods make me sick, my scene of smell is enhanced, craving sweets, which I never cared for sweets even when I was little. Bloated and also my hands and feet at times feel swollen. I started 1700 mg of Metformin 2 days ago. I know is too early and I just took a test, which came out with a very, very faint half positive line. I don't think I am pregnant, had a lot of experiences with false positive tests. Have any of you ladies experienced these symptoms while taking Metformin? I feel preggo but I am confused. I never had all these symptoms for such a long period of time. I think is too early for me to be pregnant. Any advise?
Diarrhea, nausea, and certain foods making you sick are all very common side effects of Metformin. Your doctor should've warned you about those and told you to work your way up to your full dose. I am on 500 mg pills and was told to do one a day for a week, then proceed to two a day for a week if I felt OK, and then move on to three the following week if side effects had subsided. If you did that and continue to have these symptoms, ask to try the extended release version. It's supposed to be easier on the stomach.
I don't think dizziness is a common side effect, but I did experience that early on for a few days. It was so bad that my husband stayed home from work to watch over me. Make sure you're drinking enough water. I always drink a lot, so I think for me it was just part of the adjustment period, but I've heard that staying hydrated is very important on Metformin.
The moodiness could be from it affecting your hormones, though my moods became more stable because my testosterone went back to normal (it was elevated before Metformin). Sore breasts and cramps could be hormonal too, from it regulating your cycle. If you don't normally ovulate (likely, if you go a long time without a period) and now you are, those symptoms may seem unfamiliar.
Metformin affects blood sugar too, so that might have something to do with you craving sweets, although I didn't experience that either. I had blood sugar issues and sweet cravings before Met, and feel more even now, with fewer cravings. I can't comment on the metallic taste, bloating, or change in sense of smell.
27 y/o, TTC 3.5 years with PCOS, Hashimoto's, elevated NK cells, and severe MFI. IVF postponed indefinitely while trying to stabilize thyroid.
|59 members and 12,238 guests|
|AlaskAnne , Anna1979 , Anne Jividen , aylasebmom , bananabee , beep , bluefaery , Bow , camillabien , ccasanova , chickabiddy , Deborah , Eris , farmermomma , firmfoot , frugalmama , gilnikche , gingerbane , happyhats , Incubator , IsaFrench , Joe Lathum , kindofcrunchy82 , Letitia , LiLStar , Lizafava , loba , mckittre , MDoc , MeepyCat , Milk8shake , mkat , momileigh , moominmamma , MylittleTiger , newmamalizzy , OliviaA , pers , philomom , plainsmom , prosciencemum , rubelin , sarafl , sofreshsoclean , Soseraphina , Springshowers , squimp , sunnygogo , TealCandy , TourmalineMama , typebug , WilliamHead , zebra15|
|Most users ever online was 449,755, 06-25-2014 at 01:21 PM.|